Alert archive / Indiana / High Wind Warnings in 2010

High Wind Warning 1, NWS Indianapolis, IN

October 26, 201027 counties in Indiana

NWS Indianapolis, IN issued this high wind warning at Oct 26, 2010, 3:47 AM EDT for 27 counties in Indiana. It took effect at Oct 26, 2010, 8:00 AM EDT. It was in force for 7 hr. 47 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 26, 2010, 3:47 AM EDT (07:47 UTC)
In effect from
Oct 26, 2010, 8:00 AM EDT
Expired
Oct 26, 2010, 3:25 PM EDT
In force
7 hr
Issued by
NWS Indianapolis, IN
All 27 counties

Boone County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Johnson County, IN, Madison County, IN, Marion County, IN, Montgomery County, IN, Morgan County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 25 km from the middle of the area, began a volume at 07:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 26, 8:00 AM EDTNON-TSTM WND DMGFillmore, INTREE DOWN ON CAR WITH SOMEONE TRAPPED INSIDE...WORKING ON BEING RELEASED. POWER LINES ALSO DOWN ACROSS THE CITY. NO INJURIES REPORTED.
Oct 26, 8:29 AM EDTTSTM WND GST 70Terre Haute, INMEASURED 70 MPH GUST AROUND TERRE HAUTE WITH TREES DOWN.
Oct 26, 8:32 AM EDTTSTM WND GST 581 E Terre Haute, INOFFICIAL NWS OBSERVATION OF 58 MPH GUST AT TERRE HAUTE ASOS.
Oct 26, 8:43 AM EDTFUNNEL CLOUD11 E Rockville, IN
Oct 26, 8:45 AM EDTNON-TSTM WND DMGFrankfort, INTREE BLOCKING ROAD AT 400 W AND 200 N. LIMBS ALSO DOWN AT 230 W AND 200 N.
Oct 26, 9:00 AM EDTTSTM WND DMG2 Nnw Jamestown, INSEMI OVERTURNED AT MM 49.5 ON I-74.
Oct 26, 9:00 AM EDTTSTM WND DMG7 W Lebanon, INSEMI OVERTURNED AT 700 W AND SR 32.
Oct 26, 9:10 AM EDTTSTM WND DMGCoalmont, INTREE DOWN ON GARAGE AT 1973 E US HWY 40. POWER LINES ALSO DOWN.
Oct 26, 9:15 AM EDTTSTM WND DMG6 W Lebanon, INGRAIN BIN DAMAGED AT 650 W AND SR 32.
Oct 26, 9:26 AM EDTTSTM WND DMG6 W Lebanon, INSR 32 CLOSED AT 700 W DUE TO POWER LINES DOWN...DEBRIS AND OVERTURNED SEMI. US 52 IS ALSO BLOCKED BY A DOWNED TREE. I-74 PARTIALLY CLOSED AT MM 49.
Oct 26, 9:30 AM EDTTSTM WND DMG2 W Plainfield, INSUPPORT POST BLOWN OUT ON FRONT PORCH.
Oct 26, 9:32 AM EDTLIGHTNINGLebanon, INHOUSE AT 1514 MARLEE STRUCK BY LIGHTNING AND STARTED ON FIRE.
Oct 26, 9:38 AM EDTTSTM WND GST 68Sheridan, IN
Oct 26, 9:38 AM EDTTSTM WND GST 702 Nw Mooresville, INMEASURED 70 MPH GUST WITH TREES DOWN.
Oct 26, 9:45 AM EDTTSTM WND DMGBargersville, INPOWER LINES DOWN AT WHITELAND RD.
Oct 26, 9:45 AM EDTTSTM WND DMGGreenwood, INPOWER LINES DOWN AT STOP 18 AND US 31.
Oct 26, 9:45 AM EDTTSTM WND GST 60Indianapolis, INON IUPUI CAMPUS.
Oct 26, 9:50 AM EDTTSTM WND GST 61Indianapolis, IN61 MPH MEASURED GUST AT 8000 S. TIBBS AVE.
Oct 26, 9:51 AM EDTFUNNEL CLOUD1 W Speedway, INFUNNEL CLOUD SPOTTED AT GIRLS SCHOOL RD AND CRAWFORDSVILLE RD.
Oct 26, 10:00 AM EDTFUNNEL CLOUD5 N Kokomo, INMOVING NNE.
Oct 26, 10:00 AM EDTTSTM WND DMGDanville, IN18 INCH DIAMETER TREE DOWN AT COOK AVE. POWER LINES ALSO DOWN. POWER OUTAGES IN DANVILLE...PITTSBORO AND BROWNSBURG.
Oct 26, 10:04 AM EDTTSTM WND GST 50Anderson, IN
Oct 26, 10:04 AM EDTTSTM WND GST 60Frankton, INMEASURED 60 MPH GUST WITH 8-10 INCH TREE LIMBS DOWN.
Oct 26, 10:04 AM EDTTSTM WND GST 704 S Alexandria, IN
Oct 26, 10:05 AM EDTTSTM WND DMG1 E Elwood, INEMPTY TRACTOR TRAILER BLOWN OVER AT SR 28 AND 600 W.
Oct 26, 10:05 AM EDTTSTM WND DMGKokomo, INNO POWER DOWNTOWN KOKOMO.
Oct 26, 10:05 AM EDTTORNADO3 Ene Kokomo, INTORNADO SPOTTED AT 300 E AND 100 N. TREES DOWN...SHED AND HOUSES DAMAGED.
Oct 26, 10:07 AM EDTTSTM WND GST 635 N Anderson, IN
Oct 26, 10:08 AM EDTTSTM WND DMGGreenwood, INPOWER LINES DOWN AT MAIN ST. AND I-65.
Oct 26, 10:11 AM EDTTSTM WND DMGCicero, INNUMEROUS TREES DOWN...DAMAGE IN EAST-WEST LINE NEAR 236 AND 47.
Oct 26, 10:12 AM EDTTSTM WND DMG5 Ssw New Palestine, INPOWER LINES DOWN.
Oct 26, 10:15 AM EDTTSTM WND GST 60Anderson, IN60 MPH MEASURED GUST AT ANDERSON UNIVERSITY.
Oct 26, 10:17 AM EDTTSTM WND DMG1 Nw Greenfield, INMULTIPLE ROAD SIGNS DOWN AT MCKENZIE RD AND FRANKLIN ST.
Oct 26, 10:17 AM EDTTSTM WND DMG2 N Greenfield, INPOWER POLES BENT OVER AT GREEN MEADOWS DR. AND FIELD BLVD.
Oct 26, 10:17 AM EDTTSTM WND GST 60Anderson, INESTIMATED 60 MPH WIND GUST. 8 TO 10 INCH TREE LIMB DOWN ON HOUSE.
Oct 26, 10:17 AM EDTTSTM WND GST 80Greenfield, INESTIMATED GUSTS OF 80 MPH. MULTIPLE TRANSFORMERS BLOWING UP AND STREET SIGNS DOWN.
Oct 26, 10:21 AM EDTTSTM WND GST 77Greenfield, IN77 MPH GUST REPORTED WEST SIDE OF GREENFIELD.
Oct 26, 10:23 AM EDTTSTM WND DMG1 Nw Wilkinson, INSEVERAL OUTBUILDINGS AND ONE GARAGE DESTROYED. ONE HOME LARGELY DEROOFED
Oct 26, 10:25 AM EDTTSTM WND DMG11 Ne Greenfield, IN*** 1 INJ *** 1 PERSON WAS INJURED WHEN A LARGE PARTIALLY CONSTRUCTED HOG BARN WAS SEVERELY DAMAGED.
Oct 26, 10:25 AM EDTTSTM WND DMG3 Sse Markleville, IN*** 2 INJ *** 2 PEOPLE WERE INJURED WHEN A LARGE PARTIALLY CONSTRUCTED HOG BARN WAS DESTROYED.
Oct 26, 10:25 AM EDTTSTM WND DMGWilkinson, IN*** 1 INJ *** 1 PERSON WAS INJURED WHEN A LARGE PARTIALLY CONSTRUCTED HOG BARN WAS SEVERELY DAMAGED.
Oct 26, 10:26 AM EDTTSTM WND DMG1 Ne Edinburgh, INTREE DOWN ON TRUCK ON SR 252 EAST OF I-65.
Oct 26, 10:28 AM EDTTSTM WND DMGMuncie, INPOWER OUT IN THE NORTHWEST PORTION OF MUNCIE.
Oct 26, 10:35 AM EDTFUNNEL CLOUD2 W Muncie, IN
Oct 26, 10:35 AM EDTTSTM WND DMG2 W Whiteland, INPOWER LINES DOWN AT 500 N AND INDIANA 135.
Oct 26, 10:58 AM EDTTSTM WND GST 50Greensburg, IN
Oct 26, 11:00 AM EDTTSTM WND DMGWhiteland, INSEMI TRACTOR-TRAILER BLOWN OVER AT MM 94.5 ON I-65.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.8 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2010-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2010-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
995 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

387 
WWUS73 KIND 260747
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
347 AM EDT TUE OCT 26 2010

...STRONG WINDS WILL IMPACT CENTRAL INDIANA TODAY...

.A STRONG LOW PRESSURE SYSTEM OVER THE NORTHERN PLAINS WILL SWEEP
A STRONG COLD FRONT ACROSS CENTRAL INDIANA TODAY. STRONG WINDS
CAN BE EXPECTED ALONG AND AHEAD OF THE FRONT ON TUESDAY.

FURTHERMORE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP
ALONG AND AHEAD OF THE FRONT. THESE STORMS MAY BE ABLE TO FURTHER
ENHANCE THE STRONG WINDS AND PRODUCE DAMAGING WINDS.

INZ021-028>031-035>049-051-052-054>057-065-261600-
/O.UPG.KIND.WI.Y.0001.101026T1200Z-101027T0000Z/
/O.NEW.KIND.HW.W.0001.101026T1200Z-101027T0000Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-MORGAN-JOHNSON-
SHELBY-RUSH-DECATUR-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE
347 AM EDT TUE OCT 26 2010

...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM
EDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. 


* STRONG WINDS WILL IMPACT CENTRAL INDIANA FROM THE MORNING INTO 
  THE EARLY EVENING HOURS ON TUESDAY. 

* WIDESPREAD AREAS OF SUSTAINED SOUTH TO SOUTHWEST WINDS OVER 40
  MPH ARE EXPECTED...WITH GUSTS UP TO 60 MPH POSSIBLE.

* HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR VERY STRONG WINDS
  AND EXERCISE CAUTION WHILE DRIVING. ANY OUTDOOR ITEMS THAT MAY
  BE EASILY BE BLOWN ABOUT SHOULD BE SECURED. TREE DAMAGE MAY
  ALSO OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

INZ053-060>064-067>072-261600-
/O.CON.KIND.WI.Y.0001.101026T1200Z-101027T0000Z/
OWEN-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-KNOX-DAVIESS-MARTIN-
LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES...
BEDFORD...SEYMOUR
347 AM EDT TUE OCT 26 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM
EDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM
EDT THIS EVENING. 

* STRONG WINDS WILL IMPACT CENTRAL INDIANA FROM THE MORNING INTO 
  THE EARLY EVENING HOURS ON TUESDAY. 

* WIDESPREAD AREAS OF SUSTAINED SOUTH TO SOUTHWEST WINDS OVER 30 
  MPH WILL OCCUR...WITH GUSTS AROUND 50 MPH POSSIBLE. 

* HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG WINDS AND 
  EXERCISE CAUTION WHILE DRIVING. ANY OUTDOOR ITEMS THAT MAY BE 
  EASILY BE BLOWN ABOUT SHOULD BE SECURED. MINOR TREE DAMAGE MAY 
  ALSO OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OVER 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PUMA
2 follow-up statements
054 
WWUS73 KIND 261548
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1148 AM EDT TUE OCT 26 2010

...STRONG WINDS WILL IMPACT CENTRAL INDIANA TODAY...

.STRONG WINDS WILL CONTINUE BEHIND A COLD FRONT THAT SWEPT ACROSS
CENTRAL INDIANA THIS MORNING.

INZ021-028>031-035>049-051-052-054>057-065-270000-
/O.CON.KIND.HW.W.0001.000000T0000Z-101027T0000Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-MORGAN-JOHNSON-
SHELBY-RUSH-DECATUR-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE
1148 AM EDT TUE OCT 26 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* STRONG WINDS WILL IMPACT CENTRAL INDIANA INTO THE EARLY EVENING
  HOURS.

* AREAS OF SUSTAINED SOUTH TO SOUTHWEST WINDS OVER 40 MPH ARE
  EXPECTED...WITH GUSTS UP TO 60 MPH POSSIBLE.

* HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR VERY STRONG WINDS 
  AND EXERCISE CAUTION WHILE DRIVING. ANY OUTDOOR ITEMS THAT MAY 
  BE EASILY BE BLOWN ABOUT SHOULD BE SECURED. TREE DAMAGE MAY 
  ALSO OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

INZ053-060>064-067>072-270000-
/O.CON.KIND.WI.Y.0001.000000T0000Z-101027T0000Z/
OWEN-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-KNOX-DAVIESS-MARTIN-
LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES...
BEDFORD...SEYMOUR
1148 AM EDT TUE OCT 26 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

* STRONG WINDS WILL IMPACT CENTRAL INDIANA INTO THE EARLY EVENING
  HOURS.

* AREAS OF SUSTAINED SOUTH TO SOUTHWEST WINDS OVER 30 MPH WILL
  OCCUR...WITH GUSTS AROUND 50 MPH POSSIBLE.

* HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG WINDS AND 
  EXERCISE CAUTION WHILE DRIVING. ANY OUTDOOR ITEMS THAT MAY BE 
  EASILY BE BLOWN ABOUT SHOULD BE SECURED. MINOR TREE DAMAGE MAY 
  ALSO OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OVER 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

50
551 
WWUS73 KIND 261925
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
325 PM EDT TUE OCT 26 2010

...STRONG WINDS WILL CONTINUE INTO EARLY EVENING...

INZ021-028>031-035>049-051-052-054>057-065-270000-
/O.CAN.KIND.HW.W.0001.000000T0000Z-101027T0000Z/
/O.EXA.KIND.WI.Y.0001.000000T0000Z-101027T0000Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-MORGAN-JOHNSON-
SHELBY-RUSH-DECATUR-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE
325 PM EDT TUE OCT 26 2010

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

* STRONG WINDS WILL IMPACT CENTRAL INDIANA INTO THE EARLY 
  EVENING HOURS. 

* AREAS OF SUSTAINED SOUTHWEST WINDS AROUND 30 MPH WILL
  OCCUR...WITH GUSTS AROUND 45 MPH POSSIBLE.

* HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG WINDS AND 
  EXERCISE CAUTION WHILE DRIVING. ANY OUTDOOR ITEMS THAT MAY BE 
  EASILY BE BLOWN ABOUT SHOULD BE SECURED. MINOR TREE DAMAGE MAY 
  ALSO OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

INZ053-060>064-067>072-270000-
/O.CON.KIND.WI.Y.0001.000000T0000Z-101027T0000Z/
OWEN-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-KNOX-DAVIESS-MARTIN-
LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES...
BEDFORD...SEYMOUR
325 PM EDT TUE OCT 26 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

* STRONG WINDS WILL IMPACT CENTRAL INDIANA INTO THE EARLY 
  EVENING HOURS. 

* AREAS OF SUSTAINED SOUTHWEST WINDS AROUND 30 MPH WILL
  OCCUR...WITH GUSTS AROUND 40 MPH POSSIBLE.

* HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG WINDS AND 
  EXERCISE CAUTION WHILE DRIVING. ANY OUTDOOR ITEMS THAT MAY BE 
  EASILY BE BLOWN ABOUT SHOULD BE SECURED. MINOR TREE DAMAGE MAY 
  ALSO OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OVER 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this high wind warning went out at Oct 26, 2:43 AM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, Oct 26, 2:43 AM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
243 AM EDT TUE OCT 26 2010

.UPDATE...
THE SYNOPSIS...NEAR TERM AND SHORT TERM SECTIONS HAVE BEEN UPDATED BELOW

&&

.SYNOPSIS...DEEPENING LOW PRESSURE OVER THE CENTRAL PLAINS WILL
SWEEP A STRONG COLD FRONT ACROSS CENTRAL INDIANA TODAY...BRINGING
THUNDERSTORMS AND VERY STRONG WINDS THIS MORNING AND AFTERNOON.
THE STRONG LOW WILL CONTINUE TO DEEPEN AND PUSH WELL NORTH OF THE
GREAT LAKES ON WEDNESDAY AND THURSDAY...BRINGING COOLER BUT WINDY
CONDITIONS. HIGH PRESSURE OVER THE SOUTHERN PLAINS WILL THEN BUILD
ACROSS THE AREA AS THE WORK WEEK ENDS BRINGING MORE DRY BUT COOL
WEATHER.

&&

.NEAR TERM /TODAY/...

TODAY WILL BE ONE OF THE MORE ACTIVE...AND CHANGEABLE WEATHER DAYS
ACROSS CENTRAL INDIANA IN SOME TIME. THE STRONG COLD FRONT OVER
WESTERN MISSOURI EARLY THIS MORNING WILL SWEEP ACROSS THE STATE
TODAY AS LOW PRESSURE OVER MINNESOTA AND IOWA CONTINUES TO DEEPEN.
EXCELLENT DYNAMICS ARE IN PLACE AHEAD OF THE FRONT AS VERY
STRONG...NEGATIVELY TILTED WAVE WILL ACCOMPANY THE FRONT. GFS AND
NAM SUGGEST VERY STRONG POTENTIAL VORTICITY ADVECTION IN PLACE
AHEAD OF THE FRONT...WITH THE BEST OF THE BEST FORCING ACROSS THE
NORTHWEST PARTS OF THE FORECAST AREA. BUFKIT SOUNDINGS SHOW BEST
MOMENTUM TRANSFER ACROSS THE NORTHWEST PARTS OF THE FORECAST
AREA...WITH GUSTS IN EXCESS OF 50 MPH POSSIBLE. FURTHERMORE THE
ONGOING WIND ADVISORY LOOKS IN VERY GOOD SHAPE AS THE 850MB LLJ
LOOKS TO TO BE BETWEEN 50 AND 70 KNTS DEPENDING UPON YOUR FAVORITE
MODEL. MAY UPGRADE TO HIGH WIND WARNING ACROSS THIS NORTHWEST
AREA. TIME HEIGHT SHOW EXCELLENT SATURATION TODAY AND STRONG
LIFT. FORECAST SOUNDINGS SHOW EXCELLENT SATURATION THIS MORNING
ALSO. SHEAR IS QUITE IMPRESSIVE AS GFS HELICITY IS NEAR 700.
LATEST RUNS ALSO SHOW MORE CAPE AVAILABLE AHEAD OF THE FRONT THIS
MORNING. SPC MESOSCALE ANALYSIS SHOWS STORM RELATIVE HELICITIES OF
600-750 AHEAD OF THE LINE...EXTENDING INTO SOUTHWEST INDIANA
ALREADY. CONVECTION HAS ALREADY DEVELOPED ALONG THE FRONT CROSSING
MISSOURI AND EXPECT THE PROPAGATION TO CONTINUE EASTWARD GIVEN THE
STRONG DYNAMICS IN PLACE. LATEST RUNS OF THE RAPID REFRESH MODEL
LOOKS TO HAVE A GOOD HANDLE ON THE DEVELOPMENT AND PROPAGATION OF
THE LINE...AND WILL FOLLOW THAT AS OPPOSED TO THE QUICKER NAM AND
GFS.

BEST TIMING LOOKS FOR LATE RUSH HOURS IN WESTERN CENTRAL
INDIANA...LATE MORNING FOR IND...KOKOMO...BLOOMINGTON AND EARLY
AFTERNOON FOR EASTERN PARTS OF CENTRAL INDIANA.

NONETHELESS THUNDERSTORMS...SOME SEVERE WILL BE EXPECTED TODAY.
WILL USE CATEGORICAL POPS...100 PERCENT. GIVEN THE VERY STRONG
SHEAR...SHORT LIVED TORNADOES CANNOT BE RULED OUT. FURTHERMORE ANY
STORMS THAT ARE ABLE TO MIX DOWN THE STRONG LLJ MAY RESULT IN
DAMAGE. EXPECT STEADY OR SLOWLY FALLING TEMPERATURES TODAY GIVEN
THE CLOUD COVER...RAIN AND COOLER AIR MOVING IN BEHIND THE FRONT.
ONLY EASTERN PARTS OF CENTRAL INDIANA MAY SEE A TEMPERATURE RISE
AS THE COLD FRONT SHOULD REACH THERE ONLY BY EARLY TO MID
AFTERNOON.

&&

.SHORT TERM /TONIGHT THROUGH THURSDAY/...COLD FRONT WILL BE WELL
EAST OF CENTRAL INDIANA BY 00Z. FORECAST SOUNDINGS DRY OUT
CONSIDERABLY AS DO THE TIME HEIGHTS AS DRY AIR MIXES INTO THE
SYSTEM. HOWEVER THE STRONG DEEPENING LOW CONTINUES TO KEEP A
CONSIDERABLE PRESSURE GRADIENT ACROSS THE CENTRAL INDIANA AND
AREAS TO THE NORTH. THUS WILL AIM FOR A PARTLY CLOUDY FORECAST
TONIGHT. GIVEN THE EXPECTED MIXING WILL AIM FOR LOWS AT OR ABOVE
MAVMOS.

COOL DRY AIR CONTINUES TO STREAM ACROSS CENTRAL INDIANA ON
WEDNESDAY. TIME HEIGHTS SECTIONS REMAIN DRY AS DO THE FORECAST
SOUNDINGS. BUFKIT MOMENTUM TRANSFER ONCE AGAIN SUGGEST GUSTY WINDS
IN PLACE. GIVEN THE FALL OF THE DEWPOINTS TO THE LOWER 30S...FIRE
WEATHER CONDITIONS MAY BECOME A CONCERN...HOWEVER THIS WILL DEPEND
UPON RAINFALL AMOUNTS TODAY. FOR NOW WILL MENTION HEIGHT FIRE
DANGER ON WEDNESDAY. GIVEN THE GOOD MIXING AND SOUTHWEST FLOW
AHEAD OF A SECONDARY COLD FRONT WILL KEEP HIGH TEMPS ON WEDNESDAY
NEAR MAVMOS.

STRONGER COLD AIR ADVECTION BEGINS ON WEDNESDAY NIGHT AS THE
SECONDARY COLD FRONT PASSES. 850MB TEMPS BEGIN TO FALL TOWARD 0C
BY 12Z THURSDAY UNDER MOSTLY CLEAR SKIES. ALTHOUGH GOOD MIXING
REMAINS IN PLACE DUE TO THE STRONG LOW TO THE NORTH...TREND LOWS
1-2 DEGREES COOLER THAN MAVMOS.

DRY AND COLD AIR WILL BE IN PLACE ACROSS THE AREA ON THURSDAY
AS THE LOW CONTINUES TO PULL NORTHEAST AND HIGH PRESSURE ACROSS THE
SOUTHERN PLAINS SLOWLY BUILDS ACROSS THE AREA. NAM SUGGESTS 850MB
TEMPERATURES NEAR -2C ON THURSDAY. MORE CLOUDS EXPECTED ON
THURSDAY AS CONVECTIVE TEMPERATURE IN THE 40S SHOULD EASILY BE
REACHED. WILL AGAIN TREND HIGHS ON THURSDAY 1-2 COOLER THAN MAVMOS.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...

HIGH PRESSURE WILL KEEP THINGS DRY THROUGH SATURDAY. THEN...ECMWF
AND GFS FAIRLY CONSISTENT ON BRINGING A FRONTAL SYSTEM THROUGH ON
HALLOWEEN AND STALLING THE FRONT NEAR THE OHIO RIVER ON MONDAY.
SO...WILL ADD SLIGHT CHANCE POPS IN FOR THE SATURDAY NIGHT TO MONDAY
PERIOD.

TEMPERATURES WILL BE STARTING OFF SLIGHTLY BELOW NORMAL UNDER COOL
CANADIAN HIGH PRESSURE BEFORE WARMING DURING THE WEEKEND AHEAD OF
THE FRONTAL SYSTEM WITH SOUTHWEST LOW LEVEL FLOW PROVIDING WARM AIR
ADVECTION. WILL NEED TO INCREASE TEMPERATURES FOR THE WEEKEND
TRENDING TOWARD THE WARMER 12Z HPC NUMBERS.

&&

.AVIATION.../DISCUSSION FOR 260600Z TAFS/...

STRONG WINDS...CONVECTION AND ASSOCIATED IMPACTS TO AVIATORS ARE
MAIN FOCUS OF 06Z TAF DISCUSSION.

BROAD LOW PRESSURE OVER IOWA UNDERGOING RAPID STRENGTHENING EARLY
THIS MORNING AS UPPER TROUGH PROVIDES SUPPORT. THE LOW WILL CONTINUE TO
INTENSIFY QUICKLY OVERNIGHT AS IT MOVES INTO MINNESOTA BY DAYBREAK
TUESDAY. RAPIDLY DEVELOPING CONVECTION OVER MISSOURI AND OKLAHOMA
WILL EXPAND INTO A CONVECTIVE SQUALL LINE OVER THE NEXT SEVERAL
HOURS AS IT MOVES EAST.

SURFACE WINDS BEGINNING TO GUST AT OR ABOVE 25KTS. FRONTAL BOUNDARY
SLATED TO ARRIVE TO CENTRAL INDIANA AFTER DAYBREAK WITH THE
CONVECTIVE SQUALL LINE. HAVE FINE-TUNED TIMING OF SQUALL LINE AND
FRONTAL PASSAGE AT EACH OF THE TERMINALS BASED ON NEWEST MODEL
DATA...IMPACTING KHUF AND KLAF AS EARLY AS 12-13Z AND REACHING KBMG
AND KIND BY MID MORNING. WITH 65KTS NOTED AT ABOUT 3KFT ALONG AND
IMMEDIATELY AHEAD OF THE FRONT...CONVECTION WILL HAVE A VERY EASY
TIME PULLING SOME OF THESE WINDS TO THE GROUND. WIND GUSTS BETWEEN
40-45KTS ARE LIKELY AT THE TERMINALS...WITH THE POSSIBILITY THAT
EVEN HIGHER GUSTS MAY BE REALIZED WITH THE ARRIVAL OF THE STORMS.
WITH HIGH CONFIDENCE IN CONVECTIVE IMPACTS WITHIN THE NEXT 12
HOURS...HAVE INTRODUCED TSRA TO EACH OF THE TERMINALS. EXPECT
RAPIDLY DETERIORATING CONDITIONS TO IFR OR LOWER WITH THE CONVECTIVE
LINE. ADDITIONAL DETAIL WILL BE EMPLOYED WITH SUBSEQUENT TAF
FORECASTS.

THE FRONT SHOULD BE EAST OF THE TERMINALS BY 17-18Z WITH ANY THREAT
FOR CONVECTION ENDING. DRY PUNCH IMMEDIATELY ARRIVES IN WAKE OF THE
FRONT WITH CLOUDS LIKELY TO SCATTER THROUGH THE AFTERNOON. LOW LEVEL
WINDS WILL REMAIN RATHER ROBUST THROUGH THE DAY AS THE LOW PRESSURE
OCCLUDES OVER THE UPPER GREAT LAKES. INCREASED MIXING WILL LIKELY
RENEW WIND GUSTS FROM THE W/SW IN THE 35-40KT RANGE FOR THE
REMAINDER OF THE FORECAST. WINDS WILL FINALLY DIMINISH TUESDAY
EVENING AS LOW LEVEL MIXING IS LOST AND SKIES COMPLETELY CLEAR.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING
FOR INZ021-028>031-035>049-051>057-060>065-067>072.

&&

SYNOPSIS...JP
NEAR TERM...JP
SHORT TERM...JP
LONG TERM....MK
AVIATION...RYAN
Hazardous weather outlook, Oct 25, 4:46 PM EDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
446 PM EDT MON OCT 25 2010

INZ021-028>031-035>049-051>057-060>065-067>072-262100-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
446 PM EDT MON OCT 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE LATE TONIGHT. SOME OF THE STORMS MAY
PRODUCE GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS WILL MOVE ACROSS THE AREA ON TUESDAY...MAINLY DURING
THE MORNING AND EARLY AFTERNOON HOURS. SOME OF THESE STORMS MAY
BE SEVERE WITH DAMAGING WINDS THE PRIMARY THREAT. LIGHTNING IS A
THREAT FROM ANY THUNDERSTORM.

A WIND ADVISORY IS IN EFFECT ON TUESDAY. WINDS WILL BE OVER 30 MPH
WITH GUSTS TO AROUND 50 MPH POSSIBLE. ISOLATED HIGHER GUSTS ARE
POSSIBLE AS WELL.

WINDS MAY GUST OVER 35 MPH ON WEDNESDAY. THESE WINDS PLUS LOW
RELATIVE HUMIDITY MAY RESULT IN ELEVATED FIRE DANGER ON WEDNESDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON TUESDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

CP

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 7:42 AM EDTSevere Thunderstorm WarningINDClay, Fountain, Montgomery, Parke, Putnam, Tippecanoe and 3 more63 min
Oct 26, 8:14 AM EDTSevere Thunderstorm WarningINDClay, Daviess, Greene, Knox, Owen, Putnam and 2 more46 min
Oct 26, 8:30 AM EDTTornado WarningINDFountain, Montgomery, Parke, Vermillion30 min
Oct 26, 8:44 AM EDTSevere Thunderstorm WarningINDBoone, Carroll, Clay, Clinton, Fountain, Hendricks and 7 more46 min
Oct 26, 8:52 AM EDTSevere Thunderstorm WarningINDClay, Daviess, Greene, Knox, Lawrence, Martin and 4 more38 min
Oct 26, 8:53 AM EDTTornado WarningINDBoone, Hendricks, Montgomery, Parke, Putnam37 min
Oct 26, 9:07 AM EDTTornado WarningINDDaviess, Greene, Martin38 min
Oct 26, 9:13 AM EDTSevere Thunderstorm WarningINDBoone, Carroll, Clinton, Hamilton, Hancock, Hendricks and 7 more47 min
Oct 26, 9:25 AM EDTSevere Thunderstorm WarningINDBrown, Daviess, Greene, Jackson, Johnson, Lawrence and 4 more50 min
Oct 26, 9:28 AM EDTTornado WarningINDHendricks, Marion32 min
Oct 26, 9:34 AM EDTTornado WarningINDBrown, Jackson, Lawrence, Monroe41 min
Oct 26, 9:39 AM EDTTornado WarningINDJohnson, Marion, Morgan36 min
Oct 26, 9:45 AM EDTSevere Thunderstorm WarningINDDelaware, Hamilton, Hancock, Henry, Howard, Johnson and 5 more45 min
Oct 26, 9:56 AM EDTTornado WarningINDHamilton, Madison, Tipton22 min
Oct 26, 9:59 AM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Jackson, Johnson, Lawrence, Monroe and 2 more46 min
Oct 26, 10:11 AM EDTTornado WarningINDBartholomew, Johnson, Shelby34 min
Oct 26, 10:14 AM EDTSevere Thunderstorm WarningINDDelaware, Hancock, Henry, Madison, Randolph, Rush and 1 more76 min
Oct 26, 10:15 AM EDTTornado WarningINDDelaware, Hancock, Henry, Madison, Rush30 min
Oct 26, 10:26 AM EDTSevere Thunderstorm WarningINDBartholomew, Decatur, Jackson, Jennings, Rush, Shelby51 min
Oct 26, 10:27 AM EDTTornado WarningINDBartholomew, Decatur, Jackson, Jennings48 min
Oct 26, 10:43 AM EDTTornado WarningINDDecatur, Rush, Shelby28 min
Oct 26, 10:55 AM EDTTornado WarningINDRandolph35 min
Oct 26, 11:15 AM EDTTornado WarningINDDecatur, Jennings13 min

Nearby

High Wind Warnings in Indiana, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.